Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 6, 2007, 6:27 PM EDT for Aroostook County, Penobscot County, Maine. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 6, 2007, 7:03 PM EDT
- In force
- 36 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
Counties Aroostook County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 65 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 062227 SVRCAR MEC003-019-062330- /O.NEW.KCAR.SV.W.0039.070706T2227Z-070706T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 627 PM EDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE... SOUTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... * UNTIL 730 PM EDT * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED 7 MILES NORTHEAST OF MEDWAY...AND JUST EAST OF GRINDSTONE OR ABOUT 14 MILES EAST OF MILLINOCKET...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOLUNKUS BY 645 PM EDT... MACWAHOC BY 655 PM EDT... KINGMAN BY 710 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772...RELAY WIND REPORTS BY SELECTING MENU OPTION 4...RELAY HAIL REPORTS BY SELECTING MENU OPTION 9. OTHERWISE... CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4581 6842 4553 6874 4529 6827 4560 6805 $$ NOUHAN
2 follow-up statements
000 WWUS51 KCAR 062241 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 639 PM EDT FRI JUL 6 2007 MEC003-019-062330- /O.CON.KCAR.SV.W.0039.000000T0000Z-070706T2330Z/ PENOBSCOT ME-AROOSTOOK ME- 639 PM EDT FRI JUL 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR EXTREME SOUTH CENTRAL AROOSTOOK AND EAST CENTRAL PENOBSCOT COUNTIES... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WER LOCATED 13 MILES NORTHWEST OF MOLUNKUS...OR ABOUT 8 MILES EAST OF MILLINOCKET... MOVING SOUTHEAST AT 25 TO 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MOLUNKUS BY 700 PM EDT... MATTAWAMKEAG...WINN...7 MILES SOUTHWEST OF MACWAHOC AND 8 MILES WEST OF KINGMAN BY 715 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4574 6829 4549 6864 4529 6827 4560 6805 $$ NOUHAN
000 WWUS51 KCAR 062303 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 701 PM EDT FRI JUL 6 2007 MEC003-019-062311- /O.CAN.KCAR.SV.W.0039.000000T0000Z-070706T2330Z/ PENOBSCOT ME-AROOSTOOK ME- 701 PM EDT FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL AROOSTOOK AND EAST CENTRAL PENOBSCOT COUNTIES IS CANCELLED... DOPPLER RADAR HAS INDICATED THAT THE THUNDERSTORMS PROMPTING THE WARNING HAVE QUICKLY WEAKENED BELOW SEVERE HAIL SIZE AND WIND SPEED THRESHOLDS...THEREFORE THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4574 6829 4549 6864 4529 6827 4560 6805 $$ NOUHAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:47 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 6, 3:47 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 347 PM EDT FRI JUL 6 2007 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS THE STATE THIS EVENING AND BECOME STATIONARY OVER THE GULF OF MAINE ON SATURDAY. A WEAK HIGH PRESSURE RIDGE WILL BUILD OVER THE MAINE EARLY SATURDAY WITH FAIR WEATHER. SHOWERS AREA POSSIBLE OVER DOWNEAST MAINE JUST NORTH OF THE STATIONARY FRONT LATE SATURDAY. THE FRONT WILL THEN MOVE NORTH INTO CENTRAL MAINE ON SUNDAY INCREASING THE CHANCE OF SHOWERS DURING THE DAY. && .NEAR TERM /THROUGH SATURDAY/... THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON WITH THE COMBINATION OF UPPER TROUGH CROSSING THE STATE AND MOIST UNSTABLE LOWER LEVELS. COLD FRONT WILL MOVE THROUGH THE STATE THIS EVENING AND COMBINED THIS WITH LOSS OF HEATING EXPECT ACTIVITY TO QUICKLY DIMINISH THIS EVENING. DIRER AIR WILL MOVE IN BEHIND THE COLD FRONT PROVIDING FOR FAIR WEATHER AND COMFORTABLE TEMPERATURES FOR MOST REGIONS ON SATURDAY. GUIDANCE INDICATES FOG MAY DEVELOP JUST BEFORE SUNRISE. WEAK NORTHERLY FLOW MAY NOT BE STRONG ENOUGH TO MIX OUT MOIST LOW LEVELS BEFORE SUNRISE SO WILL ADD PATCHY FOG TO THE FORECAST. MAJOR DIFFERENCES FOR LATE SATURDAY AS GFS INDICATES SHOWERS TO DEVELOP NORTH OF A STATIONARY BOUNDARY OVER THE GULF OF MAINE. SINCE THE NAM AND NGM DOES NOT INDICATE THIS WILL FORECAST JUST SCATTERED POPS FOR DOWNEAST FOR NOW DUE TO THE LOW CONFIDENCE. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... WEAK SURFACE RIDGE WILL RESULT IN THE ATMOSPHERE DRYING OUT SOME SATURDAY NIGHT BEFORE MOISTURE RETURNS NORTHWARD WITH A WARM FRONT DURING SUNDAY. HAVE MENTIONED ISOLATED TSTMS WHERE SCATTERED SHOWERS ARE MENTIONED AND SCATTERED THUNDERSTORMS WITH NUMEROUS SHOWERS MENTIONED. ANY CONVECTION WILL BE ELEVATED OVER THE NORTHERN ZONES WITH THE CHANCE FOR THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE WARM FRONT DURING SUNDAY. FEEL IF ANY SEVERE OCCURS IT WILL BE CONFINED SOUTHWEST OF THE CWA. MODELS ARE DIVERGING ON A SOLUTION WITH THE TIMING OF THE COLD FRONT TO MOVE ACROSS THE CWA LATE IN THE WEEKEND AND EARLY NEXT WEEK. BASED ON THIS HAVE LEANED WITH A BLEND OF THE NAM/GFS FOR SUNDAY NIGHT AND MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... KEPT CLOSE TO HPC GUIDANCE FOR LONG TERM AS THERE REMAINS SOME TIMING DIFFERENCES IN SYSTEMS IN THE LONG TERM MODELS. WEDNESDAY SHOULD SEE A BREAK IN THE PRECIPITATION WITH A CHANCE FOR SHOWERS RETURNING ON THURSDAY INTO FRIDAY AS NEXT FRONTAL SYSTEM MOVES INTO THE AREA. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS THROUGH THE EVENING HOURS EXCEPT FOR MVFR CONDITIONS IN ANY SHOWERS OR THUNDERSTORMS. MVFR CONDITIONS POSSIBLE JUST BEFORE MIDNIGHT WITH THE POSSIBILITY OF FOG DEVELOPING. AFTER ANY FOG BURNS OFF EARLY SATURDAY MORNING...VFR CONDITIONS THE REMAINDER OF SATURDAY. && .MARINE... NEAR TERM: SW WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT AS COLD FRONT CROSSES THE WATERS. WINDS WILL REMAIN BELOW SCA LEVELS THROUGH SATURDAY. SEAS WILL REMAIN AROUND 4 TO 5 FT BUT MAINLY DUE TO A SOUTH SWELL SO WILL NOT ISSUE SCA FOR SEAS. VSBY WILL IMPROVE AFTER MIDNIGHT AS DRIER AIR CROSSES THE WATERS AFTER FRONTAL PASSAGE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...FOSTER SHORT TERM...FITZSIMMONS LONG TERM...WEITLICH AVIATION...FOSTER MARINE...FOSTER/FITZSIMMONS
Hazardous weather outlook, Jul 6, 9:02 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 902 AM EDT FRI JUL 6 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-071315- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 902 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. ANY THUNDERSTORM THAT DEVELOPS IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY DEVELOP ALONG A WARM FRONT LIFTING ACROSS THE REGION SUNDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. A COLD FRONT IS EXPECTED TO CROSS THE REGION WHICH COULD BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS LATER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FITZSIMMONS
In the hours before
Special weather statement, Jul 6, 5:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
521 PM EDT FRI JUL 6 2007
MEZ015-062215-
SOUTHERN PENOBSCOT-
521 PM EDT FRI JUL 6 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...
AT 519 PM EDT...DOPPLER WEATHER RADAR CONTINUED TO INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS 8 MILES WEST OF EAST CORINTH.
THE STORM WAS MOVING SOUTH-SOUTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 615 PM EDT INCLUDE...
EAST CORINTH... KENDUSKEAG... HERMON...
DEXTER...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO A HALF INCH...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 6, 5:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
543 PM EDT FRI JUL 6 2007
MEZ006-062245-
SOUTHEAST AROOSTOOK-
543 PM EDT FRI JUL 6 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 541 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS ACCOMPANIED WITH GUSTY WINDS...STRETCHING FROM 15
MILES NORTH OF HOULTON TO SMYRNA MILLS. THE LINE WAS MOVING
EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
SMYRNA MILLS... HOULTON... MONTICELLO...
LITTLETON... SMYRNA MILLS... LUDLOW...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR.
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSLocal storm report, Jul 6, 5:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
559 PM EDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL GLENBURN 44.91N 68.85W
07/06/2007 E0.75 INCH PENOBSCOT ME TRAINED SPOTTER
0244 PM HAIL BANGOR 44.80N 68.78W
07/06/2007 E0.75 INCH PENOBSCOT ME PUBLIC
0305 PM HAIL GLENBURN 44.91N 68.85W
07/06/2007 E0.75 INCH PENOBSCOT ME TRAINED SPOTTER
0310 PM HAIL PERHAM 46.84N 68.20W
07/06/2007 E0.75 INCH AROOSTOOK ME TRAINED SPOTTER
0310 PM HAIL BREWER 44.80N 68.76W
07/06/2007 E0.88 INCH PENOBSCOT ME TRAINED SPOTTER
0310 PM HAIL BREWER 44.80N 68.76W
07/06/2007 E0.88 INCH PENOBSCOT ME TRAINED SPOTTER
0310 PM HAIL BREWER 44.80N 68.76W
07/06/2007 E0.88 INCH PENOBSCOT ME TRAINED SPOTTER
MOSTLY PEA SIZED HAIL COVERED THE GROUND/ROADWAY, BUT HAD
NICKEL SIZED HAIL MIXED IN.
0315 PM HAIL BANGOR 44.80N 68.78W
07/06/2007 E0.75 INCH PENOBSCOT ME PUBLIC
0330 PM HAIL EDDINGTON 44.83N 68.69W
07/06/2007 E1.00 INCH PENOBSCOT ME TRAINED SPOTTER
&&
MATLocal storm report, Jul 6, 5:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
559 PM EDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL GLENBURN 44.91N 68.85W
07/06/2007 E0.75 INCH PENOBSCOT ME TRAINED SPOTTER
0244 PM HAIL BANGOR 44.80N 68.78W
07/06/2007 E0.75 INCH PENOBSCOT ME PUBLIC
0305 PM HAIL GLENBURN 44.91N 68.85W
07/06/2007 E0.75 INCH PENOBSCOT ME TRAINED SPOTTER
0310 PM HAIL PERHAM 46.84N 68.20W
07/06/2007 E0.75 INCH AROOSTOOK ME TRAINED SPOTTER
0310 PM HAIL BREWER 44.80N 68.76W
07/06/2007 E0.88 INCH PENOBSCOT ME TRAINED SPOTTER
MOSTLY PEA SIZED HAIL COVERED THE GROUND/ROADWAY, BUT HAD
NICKEL SIZED HAIL MIXED IN.
0315 PM HAIL BANGOR 44.80N 68.78W
07/06/2007 E0.75 INCH PENOBSCOT ME PUBLIC
0330 PM HAIL EDDINGTON 44.83N 68.69W
07/06/2007 E1.00 INCH PENOBSCOT ME TRAINED SPOTTER
&&
MATSpecial weather statement, Jul 6, 6:09 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
609 PM EDT FRI JUL 6 2007
MEZ006-062315-
SOUTHEAST AROOSTOOK-
609 PM EDT FRI JUL 6 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 606 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 11 MILES NORTH OF
HOULTON TO ISLAND FALLS. THE LINE WAS MOVING SOUTHEAST AT 15 TO 20
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
SMYRNA MILLS... ISLAND FALLS... HOULTON...
HODGDON... DYER BROOK...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSSpecial weather statement, Jul 6, 6:24 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
624 PM EDT FRI JUL 6 2007
MEZ005-006-011-062330-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
624 PM EDT FRI JUL 6 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND AROOSTOOK
COUNTIES...
AT 623 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS OVER MEDWAY AND JUST EAST OF GRINDSTONE. THE STORMS
WERE MOVING SOUTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 730 PM EDT INCLUDE...
MEDWAY... EAST MILLINOCKET... WYTOPITLOCK...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO ONE HALF INCH...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.
NOUHANThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:32 AM EDT | Marine Weather Statement | CAR | 58 min | |
| Jul 6, 1:12 AM EDT | Severe Thunderstorm Warning | CAR | Hancock | 63 min |
| Jul 6, 1:17 AM EDT | Special Marine Warning | CAR | 58 min | |
| Jul 6, 6:05 AM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 3 hr |
| Jul 6, 12:45 PM EDT | Areal Flood Advisory | CAR | Hancock, Washington | 5 hr |
| Jul 6, 1:11 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 34 min |
| Jul 6, 2:20 PM EDT | Areal Flood Advisory | CAR | Penobscot | 112 min |
| Jul 6, 2:27 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 33 min |
| Jul 6, 2:53 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 37 min |
| Jul 6, 2:55 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 57 min |
| Jul 6, 3:16 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 28 min |
| Jul 6, 3:32 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 58 min |
| Jul 6, 5:01 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Washington | 44 min |
| Jul 6, 6:26 PM EDT | Areal Flood Advisory | CAR | Penobscot | 58 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.